In August, I was diagnosed as hypertensive (BP in the range of 160/110) and put on a beta blocker (Toprol XL). It lowered my pulse into the 40's and had minimal effect on my BP, so my doctor tried a calcium channel blocker (Norvasc). It controlled my BP very well, but caused major swelling of my feet and ankles. Now, he's tried me on an ACE inhibitor (Accupril) at 20, then 40, then 60 mg. with little effect (BP stays around 150/105). The good part is the Accupril has no side affects that I am aware of. I have two similar questions: First, might another CCB work as well as the Norvasc, but without the swelling, or would they all be likely to cause swelling since one did? Second, might another ACE inhibitor work even though the Accupril did not?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.